Posted by Socorro
on April 28, 2000 at 10:39:02:
In Reply to: Ritalin's Side Effects!!!! What are they please help!!!!!! posted by Adam Swenson on April 11, 2000 at 17:30:44:
: I need some info on all the side effects ritalin has on a child with ADD. Can anyone help me?
Regarding side effects of Ritalin, I will tell you what my sons experienced. Their appetites were suppressed for about the first 3 months. One of my sons sometimes experiences "Ritalin rebound," at night. He will get extremely angry and unreasonable about the time the medicine runs out. For this I give him a half pill. The side effects may also depend upon the dose. Initially, doctors start out with a very small dose. Sometimes it is so small that it has no effect at all. The person who wrote to you about diet and no scientific basis for Ritalin is incorrect. Scans show that kids with ADD have portions of their brain that receive less oxygen. ADD people also have slower brain waves, the type you and I have when we're groggy, sleepy, etc. Make sure that your child is diagnosed by a child psychiatrist, or a psychiatrist dealing with developmental or learning disability problems. One of my sons is quite accident prone when he's not on Ritalin. Without Ritalin, some kids are more likely to fight, run into the street without looking for cars, etc. So children can be injured or die because they're NOT on Ritalin. Hope this helps.